METHOTREXATE TOXICITY (CUTANEOUS ULCERATION) TO BE ADDRESSED CAREFULLY IN PSORIASIS TREATMENT: CASE REPORT
S. M. Biradar*, Pushpavalli Kotha, Srinivas Reddy S., Mallinath P., Akram Naikwadi, Vinod M. and N. V. Kalyane
Methotrexate (MTX) continues to be one of the most widely used systemic immunosuppressive agents in dermatology. In addition to the important well characterised adverse effects such as hepatotoxicity and myelosuppression, MTX may induce a number of rare cutaneous adverse reactions including MTX induced cutaneous ulceration. Here the case of MTX induced cutaneous ulceration in a patient with scalp psoriasis for which he consulted a self styled dermatologist who started him on oral â€˜daily medication of MTXâ€™ without any baseline investigation. Withdrawal of drug and appropriate skin care led to rapid healing of ulceration. Cutaneous ulceration typically precedes other markers of toxicity, hence early recognition, prompt cessation of MTX and appropriate treatment with folic acid may minimize the morbidity and mortality rate of MTX toxicity.
Keywords: Methotrexate; Psoriasis; Cutaneous ulceration; Skin lesions.
[Full Text Article]